MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS
Catalog Number 8568040
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected phenytoin (phyt) results were obtained from a vitros therapeutic drug monitoring (tdm) performance verifier (pv) fluid using vitros chemistry products phyt slides on two vitros xt 7600 integrated system.J76001840: tdm pvi lot c2150 results of 6.4 and 6.6 ug/ml vs the expected result of 8.65 ug/ml j76001731: tdm pvi lot c2150 results of 6.2, 6.1, 6.5, 6.2, 6.3, and 6.1 ug/ml vs the expected result of 8.65 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros phyt results were obtained from a vitros tdm pv fluid and no results were reported from the laboratory.The customer confirmed that no patient samples were processed during the timeframe the tdm pv results were outside expectation.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected phenytoin (phyt) results were obtained from a vitros therapeutic drug monitoring (tdm) performance verifier (pv) fluid using vitros chemistry products phyt slides on two vitros xt 7600 integrated system.The assignable cause of the lower-than-expected vitros phyt results is a suboptimal calibration.The parameters from the calibration of vitros phyt reagent lot 2627-0192-9397 used to obtain the lower-than-expected results were atypical compared to the database values.Following the restoration of the previously in-use calibration, vitros phyt results returned to expectations.The cause of the suboptimal calibration is unknown.The customer stated that they handled the calibrator fluid per the vitros calibrator kit 9 instructions for use.Historical vitros phyt lot 2627-0192-9397 quality control results were within expectation leading up to the event, and within expectation after the previous calibration was restored, indicating that the vitros phyt reagent was performing as expected.Additionally, continual tracking and trending of vitros phyt complaints does into indicate a systemic issue with vitros phyt lot 2627-0192-9397.Although no precision testing was performed, vitros phyt results returned to expectation when using a previous calibration along with the same qc fluid that had previously produced the higher-than-expected results with no actions performed on the analyzer.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21412005
Report Number1319808-2025-00007
Device Sequence Number15584463
Product Code JIT
UDI-Device Identifier10758750005031
UDI-Public(01)10758750005031(17)260219(11)240219(10)0974
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2026
Device Catalogue Number8568040
Device Lot Number0974
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown